New York, 2005High Wind in New York, November 7, 2005
November 7, 2005 · NWS BTV · 1 event in 1 county or zone
A strong storm system over the northern Great Lakes region on the morning of November 6th moved northeast into Canada. It reached northern Quebec the late night of November 6th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system over the northern Great Lakes region on the morning of November 6th moved northeast into Canada. It reached northern Quebec the late night of November 6th. The associated cold front moved west to east across the area, followed by a period of strong winds in the overnight period of November 6th into the early morning of November 7th, as cooler air moved in. Trees and power lines were blown down around the area of Jay, New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Nov 6, 10:29 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 6, 10:29 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1029 PM EST SUN NOV 6 2005
.SHORT TERM (OVERNIGHT)...
SEVERE THUNDERSTORM WATCH 851 EXPIRED AT 1000 PM EST. HAVE ALREADY
SENT OUT UPDATED ZONE FORECASTS TO REFLECT THIS. HAVE ALSO CLEANED
UP THE WORDING IN THE OVERNIGHT FORECAST TO REMOVE MENTION OF
THUNDERSTORMS. RAIN MAINLY CONFINED TO VERMONT AT THIS TIME...WITH
RADAR SHOWING SOME SCATTERED SHOWERS OVER NORTHERN NEW YORK AT THIS
TIME. LIGHTNING ACTIVITY HAS ALSO ENDED OVER THE FORECAST AT THIS
TIME. SURFACE OBSERVATIONS SHOWING THE WINDS ARE STARTING TO
INCREASE BEHIND THE COLD FRONT OVER NORTHERN NEW YORK. WILL KEEP THE
HIGH WIND WARNING/WIND ADVISORY IN PLACE OVERNIGHT. OTHERWISE...NO
CHANGES TO THE REMAINDER OF THE FORECAST
&&
.PREVIOUS DISCUSSION...
(ISSUED 216 PM EST SUN NOV 6 2005)
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
STG GRT LAKES LOW (989MB) ALG WITH STG NRN QUEBEC SFC HIGH (1034MB)
ACCNTG FOR STG WND FIELD ALOFT. MDLS SHW H8 JET OF 50-60 KTS AHD/ALG
SFC CD FNT. MEANWHILE...INVERSION LVLS REMAIN BLO THESE WNDS FOR THE
MOST PART (ESP VT) THUS NOT MIXING AND WL NEED SOME ASSISTANCE.
THIS ASSISTANCE WL LKLY BE FM CD FNT AND XPCTD SHRA/TSRA ALG CD FNT
WITH ANY CONVECTICE COLUMNS CAPABLE OF CAPTURING AND TRANSLATING
THESE STG WNDS TO SFC. ALBEIT WITH TIME AS HEATING/INSTABILITY IS
LOSS APPROACHING VT...THE THREAT BEGINS TO LESSEN AS WELL. (PLEASE
SEE MORE OF CONVECTIVE THREAT - SWODY1).
CD FROPA ACRS ST LWRNC VLY ARD 00Z...CHMPL VLY ARD 03Z AND INTO NH
BY 06Z. THERE WL BE SOME GUSTINESS AND REFRESHING OF WNDS JUST AFT
FROPA...FOLLOWED BY A 3-4 HR LAG...THEN XPCT A RESURGENCE AND VRY
GOOD MIXING TO TAKE PLACE AS MID-LVL S/W DELIVERS THE BRUNT OF CAA
INTO FA. THESE STG WNDS SHLD CONT IN HWW LOCALES OF NY THRU 12Z
THEN SLWLY DIMINISH BUT WND ADV CRITERIA PSBL THRU MIDDAY IN NRN
VT. IVE NOTICED THAT 50-60KT JET AFT FROPA IS MUCH LWR IN NRN NY
AND BLO INVERSION WHERE ITS CONSIDERABLY HIGHER AND AOA INVERSION
IN VT.
WESTERLY CYCLONIC FLOW WL KEEP MIN CHC OF SHRA IN UPSLOPE REGIONS
THRU MIDDAY MON WITH DOWNSLOPING SS.
A MORE ZONAL FLOW MON NGT BUT STL WNW AND AN EMBEDDED DISTURBANCE
WITH A WEAK SFC TROF AS WELL. THIS WL LKLY MEAN NRN VLY SPRINKLE/
FLURRY AND MTN -SHSN LATE MON NGT/ERLY TUES FOLLOWED BY WEAK RIDGING
AT ALL LVLS LATE TUES-ERLY TUES NGT BFR WAA PTRN FM NXT SYSTEM LATE
TUES NGT/WED.
WELL KEEP HEADLINES INTACT FM MODIFICATIONS WE MADE AT MIDDAY
UPDATE.
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
DUE TO SHORTER-TERM WX CONCERNS...MADE MINIMAL EDITS TO THIS PORTION
OF THE FCST. CF STILL EXPECTED TO MOVE ACRS THE FA FROM THE WEST ON
WED THRU THU...THEN HI PRESS FOR MUCH OF FRI/SAT...WITH MAYBE
ANOTHER STORM SYS AFFECTING THE FA ON NEXT SUN. ADJUSTED POP/WX/SKY
GRIDS ACCORDINGLY. NO BIG CHANGES TO TEMP GRIDS. LOADED IN THE
LATEST HPC DEWPT/WIND DATA. FEW TWEAKS TO SOME TEMP/WIND GRIDS TO
TRY AND MESH BETTER WITH SURROUNDING WFOS.
AVIATION...
REMNANTS OF ANY CONVECTION TO MOVE ACRS THE FA FROM THE WEST INTO
TONITE. SFC WINDS EXPECTED TO SHIFT AROUND TO THE S-SW AND PICK UP
IN INTENSITY INTO EARLY TONITE. STRONG WESTERLY SFC FLOW EXPECTED
ACRS THE FA BY EARLY ON MON. DID NOT SPEND MUCH TIME ON FG CHCS FOR
TONITE...BUT WITH WINDS PICKING UP THERE APPEARS TO BE LITTLE CHC OF
THAT ANYWAYS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING FOR VTZ016>018 UNTIL 7 AM MONDAY.
...WIND ADVISORY FOR VTZ001>011-019 UNTIL 1 PM MONDAY.
NY...HIGH WIND WARNING FOR NYZ026-027-029>031-034-087 UNTIL 7 AM
MONDAY.
...WIND ADVISORY FOR NYZ028-035 UNTIL 1 PM MONDAY.
&&
SHORT TERM...WGHHazardous weather outlook, Nov 6, 6:21 AM EST, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
621 AM EST SUN NOV 6 2005
NYZ026>031-034-035-087-VTZ001-002-005-009-016>018-071130-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
621 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF NORTHERN NEW
YORK...EAST TO THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. A
STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON WITH...
WINDS UP TO 40 MILES PER HOUR. THUNDERSTORMS LATER THIS AFTERNOON
AND EVENING COULD RESULT IN STRONGER WINDS IF THEY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MILES PER HOUR ON
MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT THEY SHOULD
BE PREPARED TO REPORT STRONG WINDS OR DAMAGE LATER TODAY.
VTZ003-004-006>008-010>012-019-071130-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
621 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
VERMONT...AS WELL AS RUTLAND AND WINDSOR COUNTIES.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. A
STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON WITH...
WINDS UP TO 35 MILES PER HOUR. THUNDERSTORMS LATER THIS AFTERNOON
AND EVENING COULD RESULT IN STRONGER WINDS IF THEY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MILES PER HOUR ON
MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT THEY SHOULD
BE PREPARED TO REPORT STRONG WINDS OR DAMAGE LATER TODAY.
In the hours before
Local storm report, Nov 6, 8:04 PM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
804 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG DE KALB 44.50N 75.35W
11/06/2005 ST. LAWRENCE NY LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0516 PM TSTM WND DMG POTSDAM 44.67N 74.99W
11/06/2005 ST. LAWRENCE NY LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0620 PM TSTM WND DMG TUPPER LAKE 44.23N 74.47W
11/06/2005 FRANKLIN NY LAW ENFORCEMENT
NUMEROUS TREES DOWN BLOCKING SIDE ROADS ALONG AND NEAR
ROUTE 3 BETWEEN TUPPER LAKE AND PIERCEFIELD
0620 PM TSTM WND DMG PIERCEFIELD 44.23N 74.57W
11/06/2005 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES DOWN BLOCKING ROADS INTO AND AROUND ROUTE
3 BETWEEN PIERCEFIELD AND TUPPER LAKE
0630 PM TSTM WND DMG DUANE CENTER 44.65N 74.27W
11/06/2005 FRANKLIN NY LAW ENFORCEMENT
LARGE BRANCHES AND POWERLINES DOWN
0648 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
11/06/2005 FRANKLIN NY LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0753 PM TSTM WND DMG NEW HAVEN 44.12N 73.15W
11/06/2005 ADDISON VT LAW ENFORCEMENT
TREES DOWN
&&
SLWSpecial weather statement, Nov 6, 8:46 PM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
846 PM EST SUN NOV 6 2005
NYZ028-031-034-035-VTZ001>012-016>019-070345-
GRAND ISLE-ORLEANS-LAMOILLE-CALEDONIA-WASHINGTON-
ORANGE-WINDSOR-ESSEX-WESTERN FRANKLIN-EASTERN FRANKLIN-EASTERN
CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN
ADDISON-EASTERN RUTLAND-WESTERN RUTLAND-EASTERN ESSEX-WESTERN
ESSEX-EASTERN CLINTON-WESTERN CLINTON-
AT 836 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SOME HEAVY SHOWERS AND STRONG THUNDERSTORMS FROM WEST SWANTON TO
AROUND 20 MILES SOUTHWEST OF PAWLET IN VERMONT...MOVING EAST AT
35 MPH.
THESE SHOWERS AND STORMS WILL BE NEAR WEST BOLTON...WELLS BY
9 PM...NEAR RUTLAND...WATERBURY BY 910 PM...NEAR WEST
BROOKFIELD...WATERBURY CENTER BY 920 PM...NEAR
WORCESTER...WILLIAMSTOWN BY 930 PM...AND NEAR WESTON AND WOLCOTT BY
940 PM.
SMALL HAIL...WIND GUSTS OF 40 MPH OR HIGHER...OCCASIONAL LIGHTNING
AND MINOR TREE DAMAGE MAY ACCOMPANY ANY THUNDERSTORMS TONITE. DO NOT
VENTURE OUT DURING HEAVY SHOWERS AND THUNDERSTORMS. PLEASE REPORT
ANY SEVERE WEATHER FROM THIS AFTERNOON AND EVENING TO THE NATIONAL
WEATHER SERVICE IN BURLINGTON VERMONT OR YOUR LOCAL LAW ENFORCEMENT
AGENCY.
MURRAY
High Wind, Western Essex
- When
- November 7, 2:00 AM EST to 3:30 AM EST
- Where
- Western Essex forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in California, November 7 to 8, 20059 events
- High Wind in Alaska, November 7 to 8, 200569 kt wind · 3 events
- Heavy Snow in Idaho, November 7 to 8, 20053 events
- Heavy Snow in Montana, November 7 to 8, 20052 events
- Winter Storm in California, November 7 to 8, 20052 events
- High Wind in New York, November 7, 2005$10,000 · 1 event
- High Wind in New York, November 7, 2005$10,000 · 1 event
- Heavy Snow in California, November 7 to 8, 20051 event
- Heavy Snow in California, November 7 to 8, 20051 event
- Heavy Snow in California, November 7 to 8, 20051 event
- Winter Weather in California, November 7 to 8, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485689.